Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 6, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jun 23, 2002, 4:26 PM MDT for Hudspeth County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2002, 4:26 PM MDT (22:26 UTC)
- Expired
- Jun 23, 2002, 5:15 PM MDT
- In force
- 49 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Hudspeth County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -262 J/kg
- Mixed-layer LCL
- 2356 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEPZ 232226 SVRELP TXC229-232315- URGENT - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 423 PM MDT SUN JUN 23 2002 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL HUDSPETH COUNTY IN TEXAS * UNTIL 515 PM MDT * AT 414 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTH CENTRAL HUDSPETH COUNTY...OR ABOUT 6 MILES NORTH OF CORNUDAS...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR...CORNUDAS AT 440 PM MDT LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM SEEK SHELTER IMMEDIATELY. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. MOTORISTS ON U.S. HIGHWAY 62/180 EAST OF THE BORDER PATROL CHECK POINT SHOULD USE CAUTION WHILE TRAVELING IN THAT AREA DUE TO STRONG WINDS. STAY TUNED TO YOUR WEATHER RADIO OR LOCAL BROADCAST MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION. LAT...LON 3183 10554 3153 10537 3171 10516 3192 10543
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:23 PM MDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 23, 2:23 PM MDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 223 PM MDT SUN JUN 23 2002 SYNOPSIS... DRIER WARMER AIR IS WORKING IN FROM THE WEST TONIGHT. BUT THE MOIST AIR WILL NOT BE TO FAR TO THE EAST. AN AREA OF UPPER LEVEL HIGH PRESSURE IS CENTERED NEARLY ON TOP OF US. THIS HIGH WILL SLOWLY BUILD TO THE NORTH...AS IT DOES THIS ALLOWS THE MOISTURE TO SLIP BACK TO THE WEST AND GIVES US A SLIGHT CHANCE FOR THUNDERSTORMS ESPECIALLY TOWARDS THE END OF THE WEEK. TEMPERATURES FOR THE WEEK WILL RUN A LITTLE ABOVE NORMAL. DISCUSSION... WEATHER IS A LITTLE ACTIVE TODAY SO ILL KEEP THINGS SHORT. YESTERDAYS FORECAST FOR THE WEEK WAS WARM AND DRY AND NOW MY CONFIDENCE IN THAT FORECAST IS NOT STRONG. YESTERDAYS AVN FORECAST KEPT AN SOUTHEAST COMPONENT TO OUR WINDS AND NOW TODAYS AVN ALONG WITH THE ETA HAVE COME OVER TO THAT THINKING. THE DRY AIR IS MOVING IN FROM THE WEST AS NOTED BY THE 20 DEGREE DEWPOINT DROP AT SVC...SO I STILL THINK THE MOISTURE WILL GET PUSHED TO OUR EAST...BUT NOT VERY FAR. ALL THE MODELS LURK THE MOISTURE JUST TO OUR EAST...SO IT WONT TAKE VERY MUCH TO SPILL SOME IN HERE. IT LOOKS LIKE THE BEST THREAT FOR AN ISOLATED THUNDERSTORM WILL BE EAST OF THE RIO GRANDE. OUR UPPER LEVEL HIGH PRESSURE WILL SLOWLY DRIFT/BUILD TO THE NORTH WHICH WILL PUT US ON THE SOUTHERN FLANK OF THE CIRCULATION TOWARDS THE END OF THE WEEK WHICH WILL ALLOW THE MOISTURE AND SOME EASTERLY WAVES TO MOVE IN. RIGHT NOW THE EXACT TIMING OF AN BIG MOISTURE PUSH IS A LITTLE EARLY...ILL MENTION A SLIGHT CHANCE FOR THURSDAY AND KEEP IT PARTLY CLOUDY ON FRIDAY THROUGH SUNDAY...THOUGH I THINK ANY OF THOSE DAYS COULD HAVE A SLIGHT CHANCE AS WELL. TEMPERATURES FOR THE WEEK WILL RUN A LITTLE ABOVE NORMAL AND THEN TOWARDS THE WEEKEND ILL TREND THEM BACK DOWN TOWARDS NORMAL. EL PASO UU 72/102/ 71/102/ 70 10001 LAS CRUCES UU 63/ 99/ 62/ 99/ 61 10001 ALAMOGORDO UU 67/100/ 66/100/ 65 10001 CLOUDCROFT UU 49/ 78/ 48/ 78/ 47 11011 TRUTH OR CONSEQUENCES UU 67/100/ 66/100/ 65 10001 SILVER CITY UU 58/ 92/ 57/ 92/ 56 00001 DEMING UU 62/100/ 61/100/ 60 00001 LORDSBURG UU 62/101/ 61/101/ 60 00001 SIERRA BLANCA UU 68/ 99/ 67/ 99/ 66 20102 .ELP...NONE 15 BRICE N
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.